Results 1 to 9 of 9
  1. #1
    2Sox's Avatar
    2Sox is offline Knowledgeable Member
    Join Date
    Jan 2013
    Posts
    2,066

    BIG problem - Painful cystic acne on rear

    My wife is on HRT - a compounded daily cream with estrogen, progesterone and testosterone (T was 8mg). Started in February and in July she started to develop these cystic acne bumps on her behind. Some developed into inflamed boils. Had to go on antibiotics for awhile to calm things down.

    The doctor reduced her compounded dose of T to 4mg/day. Still breaking out. Needless to say she is very upset about this and very discouraged. She has suspended applying the cream for now but new eruptions are still developing.

    The obvious answer would be the T dose was too high. But could there be other factors involved?

    How long will it take for her body to normalize and not get these eruptions?

    She's not completely soured on HRT - but she's very close to throwing in the towel. These eruptions are very painful - especially given the location. And antibiotics are definitely NOT an option. She's already been on two rounds.

    I'd be very grateful for any advice and input on this you can offer. Thanks.

  2. #2
    GirlyGymRat's Avatar
    GirlyGymRat is online now Knowledgeable ~ Respected Female Leader ~
    Join Date
    Oct 2010
    Location
    In a gym!
    Posts
    13,402
    can anyone respond. I haven't experienced this but sounds very painful....I have much compassion but no solution for your wife.

  3. #3
    Professor81 is offline New Member
    Join Date
    Nov 2013
    Posts
    2
    I honestly don't think it's the T dose, but her tendency to develop infected sebaceous glands/cysts by having high T levels. Some are more prone than others. Accutane would solve the problem or Tetracycline.

  4. #4
    kelkel's Avatar
    kelkel is offline HRT Specialist ~ AR-Hall of Famer ~ No Source Checks
    Join Date
    Sep 2010
    Location
    East Coast Dungeon
    Posts
    25,232
    Any recent blood work 2Sox?
    -*- NO SOURCE CHECKS -*-

  5. #5
    2Sox's Avatar
    2Sox is offline Knowledgeable Member
    Join Date
    Jan 2013
    Posts
    2,066
    Quote Originally Posted by kelkel View Post
    Any recent blood work 2Sox?
    Not as yet. She's due for it though.

    Since my wife had suspended the cream application for over a month, the condition had subsided and she is back to "normal". She started applying the cream a week ago and all is well so far. Vettester's advice was a protocol to apply for 3 weeks and suspend application for a week, then start up again. She is very much for this. We'll see how that goes.

    We talked about a separate cream for estrogen and progesterone and injections for test cyp. This to avoid the higher levels of DHT in topical cream. (She has experienced some hair thinning.)

    Any thoughts on how much Test Cyp to inject? The cream has 4mg - which is daily. Not sure how much is actually absorbed. Would you know the percentage of topicals that are ususally absorbed?

  6. #6
    Vettester is offline Banned
    Join Date
    Aug 2009
    Location
    Californication
    Posts
    5,657
    Sox, she could look at starting at the 4mg/wk range with cyp and titrate to 6mg and 8mg/wk at most for a normal protocol. She needs to run labs to check serum levels. 45ng/dl to 65ng/dl would be a good place to be, anything over would probably warrant reducing the medication. Have her run labs 2 to 3 days after injecting, also compare with free test to make sure the bio available amount is sufficient to the serum level.

  7. #7
    2Sox's Avatar
    2Sox is offline Knowledgeable Member
    Join Date
    Jan 2013
    Posts
    2,066
    Quote Originally Posted by Vettester View Post
    Sox, she could look at starting at the 4mg/wk range with cyp and titrate to 6mg and 8mg/wk at most for a normal protocol. She needs to run labs to check serum levels. 45ng/dl to 65ng/dl would be a good place to be, anything over would probably warrant reducing the medication. Have her run labs 2 to 3 days after injecting, also compare with free test to make sure the bio available amount is sufficient to the serum level.
    Vette,
    Good advice and a good plan.

    Unfortunately, the doctor who we are both being treated by is not up on the latest protocols and I'm not confident he'd keep an eye on us the way he should. He takes care of the scripts and we take care of the rest.

    Needless to say, I get better advice about treatment here than anywhere else. My long time allergist is the one who essentially writes the scripts for my blood work and he allows me to fill in the tests of my choosing. All covered by insurance. So as soon as we get that BW, we'll update you.

  8. #8
    2Sox's Avatar
    2Sox is offline Knowledgeable Member
    Join Date
    Jan 2013
    Posts
    2,066
    Deleted
    Last edited by 2Sox; 12-01-2013 at 04:34 PM. Reason: Duplicate post

  9. #9
    mkt
    mkt is offline Female Member
    Join Date
    Feb 2012
    Location
    San Francisco
    Posts
    114
    See a different doc, both of you i'd say. also, i had terrible cystic acne on my back, shoulders and it crept onto my face even. ok one, one was on my chin for about 4 months.

    first it was on my shoulders and back and i dried it the HELL out with some OTC hardcore stuff and it just never came back. then on the neck, similar. i'm on the same dose of everything now and it's all gone away.

    I've read some good acne protocols in this forum and followed one a bit, was taking lots of zinc and b12. just after that is when it went away "on it's own" so maybe that was it. hard to know when we're playing guinea pigs with ourselves.

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •